Skip to Content

I take propranolol for headaches. But now when I'm in sun I get bad headache. they just started?

Responses (3)

Emeraldgirl 24 Aug 2013

Hello Tyjones33

I do not know the cause of your headaches for which you take Propranolol. One reason why you may get headaches when in the sun could be due to dehydration. You may need to drink more fluids. The best fluid to drink is water. I too would get an headache whilst out in the sun, but by keeping hydrated with water (I find that I don't need a lot) I avoid getting headaches.

I hope this helps and take care

sara12345 24 Aug 2013

My neurologist told me to avoid bright light to prevent my migraines. Perhaps you need stronger sunglasses and/or a hat. BTW, I also always wear a hat out in the sun to prevent skin cancer. But the upside is that I look many years younger than my 61 years of age from the lack of wrinkling. LOL

Emeraldgirl 24 Aug 2013

Very good advice Sarah12345. What is BTW? just curious.

sara12345 24 Aug 2013

Thanks for your compliment. BTW means "by the way". Sorry, it's the only other acronym I use besides LOL "lots of laughs", but I hate it when others use a whole bunch of them that I don't understand.

Emeraldgirl 24 Aug 2013

OK. I also dislike it when people use a lot of acronyms without stating what they stand for; because you cannot understand the question or response. I live in the UK and LOL means ‘laugh out loud’. I guess it’s a case of you say tomatos I say tomatoes (lol)

Take care

ChelleKay 25 Aug 2013

Hello tyjones33 - I take Promethazine, the generic for Phenergan and there is a warning on bottle that direct sun light can cause dizziness etc, As a matter of fact, even getting too hot can cause this on this med. I used to use tanning bed (yes, I know, very bad) and had to stop. Being fully hydrated is important, for instance one of the side effects from Promethazine is dry mouth, but, have found that if I drink something, keeping something by my side all the time, reduces this, too. Just having something with me helps to keep drinking, not that I am drinking all day, but, not having to get it each time I feel thirsty helps a lot. I think the sun and headaches are common side effects for some meds. Hat, sun glasses, great idea!! Good luck, be well as can be...

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions